Top answers from doctors based on your search:
Disclaimer

magnesium sulfate overdose in children

A 39-year-old member asked:
Dr. James Cain
36 years experience Nephrology and Dialysis
Not usually: Magnesium overdose can cause lots of metabolic problems, (low blood pressure, respiratory depression) but once resolved is not associated with long te ... Read More
2
2 thanks

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month
A 33-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Define overdose: If you mean high mag levels after mag sulfate I.V. Was given, then you need to know that mag level can be elevated after I.V. Dose, temporarily, until ... Read More
1
1 thank
A 32-year-old member asked:
Dr. Tarek Naguib
40 years experience Nephrology and Dialysis
Depends on symptoms: The way to recognize mag overdose is blood work that shows increase in values. If the "overdose" caused heart rhythm problems that caused a cardiac ar ... Read More
2
2 thanks
A 31-year-old member asked:
Dr. Nikolaos Zacharias
26 years experience Maternal-Fetal Medicine
No.: Magnesium sulfate can cause toxicity when infused at excessive rates, however its effects quickly dissipate once the infusion is stopped (excreted via ... Read More
A 38-year-old member asked:
Dr. Quresh Khairullah
42 years experience Nephrology and Dialysis
See below: Intravenously it causes flushing and vasodilation [ dilation of blood vessels] , which can simulate the feeling of hotness.
1
1 thank
A 42-year-old member asked:
Dr. Quresh Khairullah
42 years experience Nephrology and Dialysis
See below: Magnesium sulphate is given intravenously to relax the uterus. Too fast a infusion , and generally in the face of decreasing or decreased kidney funct ... Read More
A 31-year-old member asked:
Dr. Jack Rubin
48 years experience Nephrology and Dialysis
Rapid weight loss: Your sister lost weight and most of it was water. Magnesium is given to induce diarrhea in patients who will have a colonoscopy. If she did have the d ... Read More
A 36-year-old male asked:
Dr. James Burns
37 years experience Emergency Medicine
Not sure what you: Asking exactly. Are you relating mg sulfate to a "runner's high"?
1
1 thank
A 30-year-old member asked:
Dr. Nikolaos Zacharias
26 years experience Maternal-Fetal Medicine
No.: Diarrhea can be caused by milk of magnesia (magnesium hydroxide). Parenteral Magnesium Sulfate is not known to have this effect.
A 33-year-old member asked:
Dr. Quresh Khairullah
42 years experience Nephrology and Dialysis
See below: Magnesium sulphate is given intravenously to relax the uterus. Too fast a infusion , and generally in the face of decreasing or decreased kidney funct ... Read More
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month